Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 221, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 19, 2013, 2:56 PM CDT for Dallas County, Madison County, Iowa. It was in force for 49 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2013, 2:56 PM CDT (19:56 UTC)
- Expired
- Sep 19, 2013, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 3:10 PM CDT | TSTM WND DMG | 3 E Redfield, IA | HAM RADIO OPERATOR REPORTED 12 INCH DIAMETER TREE DOWN AND SIGNIFICANT CROP DAMAGE |
| Sep 19, 3:25 PM CDT | TSTM WND DMG | 1 E Adel, IA | DAMAGE TO GARAGE |
| Sep 19, 3:30 PM CDT | TSTM WND DMG | 1 Ne Dallas Center, IA | POWER LINE DOWN ALONG QUINLIN AVE JUST NW OF DALLAS CENTER. POLE DAMAGED AT BASE AND LAID OVER IN DITCH. TIME ESTIMATED BY RADAR. |
| Sep 19, 3:30 PM CDT | TSTM WND DMG | Redfield, IA | 6-8 DIAMETER LIMBS BLOWN DOWN. 12 INCH DIAMETER TREE DOWN NORTH EDGE OF REDFIELD. |
| Sep 19, 3:32 PM CDT | TSTM WND DMG | Adel, IA | TREES REPORTED DOWN ONTO HIGHWAY 169 AND 15TH STREET IN ADEL. UNKNOWN SIZE AT THIS TIME. ESTIMATED GUSTS OF 55 TO 60 MPH. |
| Sep 19, 3:33 PM CDT | HAIL 1 | 3 Ese Adel, IA | |
| Sep 19, 3:35 PM CDT | TSTM WND DMG | Adel, IA | 2-9 INCH TREE LIMBS DOWN ON VIRTUALLY EVERY STREET IN ADEL. |
| Sep 19, 3:36 PM CDT | TSTM WND DMG | 2 Ese Waukee, IA | 4 INCH DIAMETER TREE DOWN WITH DAMAGE TO DECK. GUTTERS...SOFFITT...AND SHINGLES BLOWN OFF SHED. TIME ESTIMATE BY RADAR |
| Sep 19, 3:39 PM CDT | HAIL 0.75 | Adel, IA | REPORT OF DIME HAIL OR LESS. |
| Sep 19, 3:40 PM CDT | TSTM WND DMG | 4 W Grimes, IA | HAM RADIO OPERATOR REPORTS 16 INCH DIAMETER TREE DOWN AND GARAGE DOOR BLOWN OUT |
| Sep 19, 3:40 PM CDT | TSTM WND GST 60 | 3 Sw Clive, IA | |
| Sep 19, 3:43 PM CDT | HAIL 1 | 5 Se Dallas Center, IA | 8-9 INCH DIAMETER PINE TREE SNAPPED |
| Sep 19, 3:50 PM CDT | TSTM WND DMG | 2 Sw Grimes, IA | 6 FOOT SECTION OF CEDAR PRIVACY FENCE BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KDMX 191956
SVRDMX
IAC049-121-192045-
/O.NEW.KDMX.SV.W.0221.130919T1956Z-130919T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN CENTRAL IOWA...
NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 345 PM CDT
* AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
STUART...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EARLHAM...DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...
DEXTER...LINDEN...REDFIELD...VAN METER...MINBURN...BOUTON AND
GRANGER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4160 9424 4160 9428 4175 9428 4187 9400
4186 9382 4160 9381 4160 9380 4147 9379
4140 9424
TIME...MOT...LOC 1956Z 241DEG 33KT 4160 9430
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS4 follow-up statements
903
WWUS53 KDMX 192011
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 PM CDT THU SEP 19 2013
IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
311 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF STUART...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...VAN METER...
MINBURN...BOUTON AND GRANGER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4160 9424 4160 9428 4175 9428 4187 9400
4186 9382 4160 9381 4160 9380 4147 9379
4140 9424
TIME...MOT...LOC 2011Z 242DEG 28KT 4162 9419
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS755
WWUS53 KDMX 192020 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT THU SEP 19 2013
IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
320 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...
AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ADEL...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DE SOTO...ADEL...DALLAS CENTER...WAUKEE...WOODWARD...VAN METER...
MINBURN...BOUTON AND GRANGER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4140 9424 4160 9424 4160 9428 4175 9428
4186 9401 4186 9382 4160 9381 4160 9380
4147 9379
TIME...MOT...LOC 2021Z 250DEG 30KT 4162 9408
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS970
WWUS53 KDMX 192035
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT THU SEP 19 2013
IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
335 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
NORTHERN MADISON COUNTIES UNTIL 345 PM CDT...
AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS
CENTER...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. 50-60 MPH WINDS WERE REPORTED NEAR ADEL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKEE...WOODWARD...BOUTON AND GRANGER.
AT 325 PM...DALLAS COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN
OVER HIGHWAY 169 NEAR ADEL.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 98 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4176 9426 4186 9401 4186 9382 4167 9382
4160 9381 4160 9380 4147 9379 4140 9422
TIME...MOT...LOC 2034Z 250DEG 30KT 4166 9394
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS305
WWUS53 KDMX 192039
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT THU SEP 19 2013
IAC049-121-192045-
/O.CON.KDMX.SV.W.0221.000000T0000Z-130919T2045Z/
MADISON IA-DALLAS IA-
339 PM CDT THU SEP 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DALLAS
AND NORTHEASTERN MADISON COUNTIES UNTIL 345 PM CDT...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALLAS
CENTER...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODWARD AND GRANGER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4145 9407 4182 9410 4186 9401 4186 9382
4167 9382 4160 9381 4160 9380 4147 9379
TIME...MOT...LOC 2040Z 250DEG 30KT 4168 9388
HAIL...1.00IN
WIND...60MPH
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 12:49 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 19, 12:49 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1249 PM CDT THU SEP 19 2013 ...UPDATED AVIATION DISCUSSION... .SHORT TERM.../TODAY /... ISSUED AT 330 AM CDT THU SEP 19 2013 SCATTERED EARLY MORNING PRECIPITATION ACROSS THE EAST HAS FORMED ALONG NOSE OF LLJ AND EDGE OF CAP. THIS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THOUGH WILL START TO WEAKEN TOWARDS 12Z. COMPLEX FORECAST FOR TODAY WITH FROPA EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. BOUNDARY IS CURRENTLY LOCATED FROM WEST CENTRAL MN INTO NORTH EASTERN NE. THIS HAS MOVED LITTLE OVERNIGHT...AND WILL DROP SE ACROSS IOWA TODAY. HOWEVER...MODELS STILL HAVE SOME DISAGREEMENT ON TIMING OF FRONTAL BOUNDARY AND TIMING WILL HAVE LARGE IMPACT ON PRECIPITATION CHANCES AS WELL AS TEMPERATURES. HAVE KEPT FRONT PROGRESSIVE...WITH BOUNDARY THROUGH CENTRAL IOWA THIS AFTERNOON...HOWEVER MODELS CONTINUE TO SLOW PROGRESSION. BEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE SOUTH AND EAST WITH AFTERNOON HEATING AS FRONT APPROACHES. ONGOING PRECIPITATION BEHIND BOUNDARY WILL LIKELY PUSH INTO NORTHWEST EARLY THIS MORNING...THOUGH WILL BE SOMEWHAT LIMITED BY WARM TEMPERATURES ALOFT...WITH 750MB TEMPS AT OR ABOVE 12C. SEVERE POTENTIAL FOR STORMS IS SOMEWHAT LIMITED AS BEST SHEAR REMAINS BEHIND THE FRONT. HOWEVER...SOME SHEAR WILL REMAIN IN PLACE AND CAPE VALUES WILL BE SUFFICIENT...1000-2000 J/KG TO ALLOW FOR THE POTENTIAL FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HAVE KEPT TEMPERATURES NEAR GOING...WITH GOOD WARMING AHEAD OF BOUNDARY WITH SOUTHERLY FLOW AND MIXING. HOWEVER...CLOUDS MAY LIMIT THE AMOUNT OF WARMING...AND MAY BE TOO WARM. IN ADDITION...IF BOUNDARY PASSES THROUGH EARLIER WILL SEE COOLER TEMPERATURES BEHIND BOUNDARY THAN GOING. .LONG TERM.../TONIGHT THROUGH WEDNESDAY/... ISSUED AT 330 AM CDT THU SEP 19 2013 THUNDERSTORMS WILL BE ONGOING FOR THE START OF THE FORECAST PERIOD WITH SOME STRONG CONVECTION POSSIBLE VERY EARLY ON. EXPECT TO SEE THE EVENT BECOME MULTI-CELLULAR FAIRLY QUICKLY. PRECIP WILL EXIT THE CWA BY 12Z. COLD FRONT NORTHEAST-SOUTHWEST ACROSS THE STATE AT 00Z WILL PASS TO THE SOUTHEAST BY AROUND 06Z OR SO. COOLER AND DRIER AIR WILL PUSH INTO THE STATE FRI AND SAT. EXPECT THE COLDEST TEMPERATURES TO BE SATURDAY MORNING. WENT FOR 40S ACROSS THE CWA WITH A FEW UPPER 30S IN THE NORTH. GRADUAL WARMING AFTER THAT WITH THE NEXT ROUND OF PRECIPITATION EXPECTED LATE MON INTO TUE...BUT DON'T LOOK FOR THAT TO BE A VERY SIGNIFICANT EVENT. && .AVIATION...19/18Z ISSUED AT 1239 PM CDT THU SEP 19 2013 A FEW SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF MAIN COLD FRONT THAT HAS PUSHED INTO NORTHWEST IOWA. STORMS LOOK TO AFFECT FOD AND POSSIBLY MCW THROUGH THE EARLY AFTERNOON HOURS. STORMS WILL REMAIN JUST TO NORTH OF DSM ATTM. AS THE FRONT PROGRESSES SOUTHEAST THIS AFTERNOON...EXPECTING MORE WIDESPREAD THUNDERSTORM ACTIVITY TO AFFECT ALO/DSM AND A BIT LATER AT OTM. THE 19.12Z HOPWRF HAS A GOOD HANDLE OF CURRENT RADAR TRENDS AND ADDITIONAL DEVELOPMENT AND LEANED TOWARD THE TIMING WRT TO CONVECTION. OTHERWISE...CAA DEVELOPS TONIGHT AND INCREASES TOMORROW WITH A SECONDARY COLD FRONTAL PASSAGE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...MS SEP 13 AVIATION...PODRAZIK
Hazardous weather outlook, Sep 19, 2:22 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 222 PM CDT THU SEP 19 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-201930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 222 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST...MAINLY ALONG AND SOUTH OF HIGHWAY 30 WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY BRIEF HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CHANCES OF NON SEVERE THUNDERSTORMS ARE FORECAST...WEST OF INTERSTATE 35 ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THIS AFTERNOON INTO THE EARLY EVENING. KLP
In the hours before
Special weather statement, Sep 19, 2:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 228 PM CDT THU SEP 19 2013 IAZ050-192000- TAMA- 228 PM CDT THU SEP 19 2013 ...SPECIAL WEATHER STATEMENT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL TAMA COUNTY...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DYSART...CLUTIER...AND ELBERON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:55 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Greene, Guthrie | 20 min |
| Sep 19, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 53 min |
| Sep 19, 2:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 46 min |
| Sep 19, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 40 min |
| Sep 19, 3:38 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 52 min |
| Sep 19, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 43 min |
| Sep 19, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 66 min |
| Sep 19, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Sep 19, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 33 min |
| Sep 19, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Polk, Warren | 40 min |
| Sep 19, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Mahaska, Marion and 3 more | 66 min |
| Sep 19, 4:56 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 49 min |
| Sep 19, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Sep 19, 5:37 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 53 min |
| Sep 19, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.